MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-056
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Adhesion(s) (1695); Chest Pain (1776); Edema (1820); Erythema (1840); Fatigue (1849); Fever (1858); Headache (1880); Unspecified Infection (1930); Pain (1994); No Code Available (3191)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf alleged infection.Pfs alleged pain, redness, and drainage.After review of medical records, patient was revised to address left infected total hip arthroplasty.Upon physical examination on (b)(6) 2018, patient has fever.Pain, swelling, redness, drainage, throbbing frontal headache, squeezing chest pain, and fatigue were alleged.Patient said incision is draining yellow to brown fluid but drainage has no odor.Operative notes indicated a communication was found between the superficial space and deep to the fascia.The superficial space was debrided.An excisional debridement of skin, subcutaneous tissue, fat and the fascia were done.The superficial space was then copiously irrigated.There was fluid deep to the fascia with purulence about 80 cc of purulent fluid.The capsule was debulked and scar tissue was removed.Scar tissue was also removed around the acetabular component.A thorough debridement of an infected looking tissue was done around the acetabulum and femur.After all infected looking tissues were excised the hip was irrigated with 9 liters of irrigation as well as betadine irrigation.Based on fluoroscopy, there was no iatrogenic fractures.Laboratory results indicated infection.Doi: (b)(6) 2018 (liner & head).Dor: (b)(6)2018 (left hip).Doi: (b)(6) 2010 (cup & stem).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN 100 W/GRIPTION 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9836929
Report Number1818910-2020-08110
Device Sequence Number11534757
Product Code JDI
UDI-Device Identifier10603295010227
UDI-Public10603295010227
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number1217-31-056
Device Catalogue Number121731056
Device Lot NumberEC4RD1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR